Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have hypothroid, taking elthroxin. Have had abortion. Diagnosed with PCOS, having metformin. Elevated TSH. How to cure it to conceive?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
Hello Doc..
I am 35 yrs married 2yrs ago having hypothyroid since i guess few years ago but got to know last year due to signs of loosing hair,loosing weight and so on having 50 mg elthroxin early morning on empty stomach also after 3rd day i take 100mg...last year had to abort 4weeks pregancy had gone under scanning process which me n my doc was not aware....2 mnths i was diagnosed with PCOs so having metformin after every concern is last december my T3,T4 n TSH was normal but last week when i checked thyroid my TSH showed 9.18 uIU/ml..need a solution on this as i am planning for a baby....
Posted Thu, 23 May 2013 in General Health
Answered by Dr. Prasad Akole 38 minutes later
Dear friend, welcome to Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Your TSH has increased despite being on eltroxin. You will need an increase of the dose to control hypothyroidism adequately.

If you are planning for a baby, I would advise to get guided by an endocrinologist for total evaluation and control of hypothyroid state.

PCOS and hypothyroid state are related and hence your gynaecologist’s advice is also helpful.

Hormonal imbalance is adverse for the baby.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!

As it helps us to improve continuously, may I request you to write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor